Alert archive / Montana / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Missoula, MT

April 4, 2012Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Apr 4, 2012, 4:43 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Apr 4, 2012, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 4:43 AM MDT (10:43 UTC)
In effect from
Apr 4, 2012, 1:00 PM MDT
Expired
Apr 4, 2012, 8:00 PM MDT
In force
7 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2437 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS75 KMSO 041043
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
443 AM MDT WED APR 4 2012

MTZ003-041845-
/O.NEW.KMSO.LW.Y.0002.120404T1800Z-120405T0300Z/
FLATHEAD/MISSION VALLEYS-
443 AM MDT WED APR 4 2012

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD
  LAKE THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH.

* WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

MTZ007-041845-
/O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/
BUTTE/BLACKFOOT REGION-
443 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS 
  TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE 
  AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM 
  GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. 

* WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY 
  BY MID-AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-041845-
/O.CON.KMSO.WI.Y.0015.120404T1500Z-120404T2100Z/
MISSOULA/BITTERROOT VALLEYS-
443 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING
  SOUTHWEST WINDS WEDNESDAY MORNING. PEAK WINDS ARE EXPECTED
  BETWEEN 11 AM AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON
  HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED.

* WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-041845-
/O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/
EASTERN LEMHI COUNTY-
443 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS
  TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE
  AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSS WINDS ON HIGHWAY
  28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED.

* WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
395 
WWUS75 KMSO 041048
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
448 AM MDT WED APR 4 2012

MTZ007-042300-
/O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/
BUTTE/BLACKFOOT REGION-
448 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS 
  TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE 
  AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM 
  GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. 

* WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY 
  BY MID-AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-042100-
/O.CON.KMSO.WI.Y.0015.120404T1500Z-120404T2100Z/
MISSOULA/BITTERROOT VALLEYS-
448 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING 
  SOUTHWEST WINDS WEDNESDAY MORNING. PEAK WINDS ARE EXPECTED 
  BETWEEN 11 AM AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS 
  ON HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. 

* WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-042300-
/O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/
EASTERN LEMHI COUNTY-
448 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS 
  TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE 
  AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSS WINDS ON HIGHWAY 
  28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING 
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS 
  OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. 

* WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-042300-
/O.CON.KMSO.LW.Y.0002.120404T1800Z-120405T0300Z/
FLATHEAD/MISSION VALLEYS-
448 AM MDT WED APR 4 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON 
  FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH.

* WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
617 
WWUS75 KMSO 041522
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
922 AM MDT WED APR 4 2012

MTZ007-042330-
/O.NEW.KMSO.WI.Y.0016.120404T1900Z-120405T0200Z/
/O.EXT.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/
BUTTE/BLACKFOOT REGION-
922 AM MDT WED APR 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM
MDT THIS MORNING. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS
  TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS
  AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM
  GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING
  WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY
  EARLY EVENING.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-042300-
/O.NEW.KMSO.WI.Y.0016.120404T1800Z-120404T2300Z/
/O.EXT.KMSO.WI.Y.0015.000000T0000Z-120404T1700Z/
MISSOULA/BITTERROOT VALLEYS-
922 AM MDT WED APR 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING
  SOUTHWEST WINDS LATE THIS MORNING. PEAK WINDS ARE EXPECTED
  BETWEEN 1 AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON
  HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-042330-
/O.NEW.KMSO.WI.Y.0016.120404T1800Z-120405T0300Z/
/O.EXT.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/
EASTERN LEMHI COUNTY-
922 AM MDT WED APR 4 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. 

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS
  TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS
  AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 28
  FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-042330-
/O.EXT.KMSO.LW.Y.0002.120404T1900Z-120405T0200Z/
FLATHEAD/MISSION VALLEYS-
922 AM MDT WED APR 4 2012

...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM MDT THIS EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON 
  FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
263 
WWUS75 KMSO 041556
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
956 AM MDT WED APR 4 2012

MTZ005-050000-
/O.CAN.KMSO.WI.Y.0015.000000T0000Z-120404T1700Z/
/O.EXT.KMSO.WI.Y.0016.120404T1900Z-120405T0000Z/
MISSOULA/BITTERROOT VALLEYS-
956 AM MDT WED APR 4 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6
PM MDT THIS EVENING.

* IMPACTS/TIMING: A STRONG COLD FRONT WILL BE CAUSE INCREASING
  SOUTHWEST WINDS LATE THIS MORNING. PEAK WINDS ARE EXPECTED
  BETWEEN 1 AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON
  HIGHWAY 93 FROM LOLO TO DARBY WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ007-050000-
/O.CAN.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/
/O.CON.KMSO.WI.Y.0016.120404T1900Z-120405T0200Z/
BUTTE/BLACKFOOT REGION-
956 AM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8
PM MDT THIS EVENING.

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS
  TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS
  AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM GARRISON
  JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE
  BLOWN AROUND IF NOT SECURED.

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING 
  WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY 
  EARLY EVENING. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-050000-
/O.CAN.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/
/O.EXT.KMSO.WI.Y.0016.120404T1900Z-120405T0300Z/
EASTERN LEMHI COUNTY-
956 AM MDT WED APR 4 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9
PM MDT THIS EVENING.

* IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS
  TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS
  AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 28
  FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS
  OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-050000-
/O.CON.KMSO.LW.Y.0002.120404T1900Z-120405T0200Z/
FLATHEAD/MISSION VALLEYS-
956 AM MDT WED APR 4 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM MDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM MDT THIS EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON 
  FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
445 
WWUS75 KMSO 042025
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
225 PM MDT WED APR 4 2012

MTZ005-042130-
/O.CAN.KMSO.WI.Y.0016.000000T0000Z-120405T0000Z/
MISSOULA/BITTERROOT VALLEYS-
225 PM MDT WED APR 4 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT HAS ALREADY MOVED THROUGH THE BITTERROOT AND
MISSOULA VALLEYS EARLIER THIS AFTERNOON. WHILE WINDS WILL REMAIN
GUSTY FROM THE WEST 15 TO 25 MPH...WIND SPEEDS WILL REMAIN BELOW
ADVISORY CRITERIA.

$$

MTZ007-050200-
/O.CON.KMSO.WI.Y.0016.000000T0000Z-120405T0200Z/
BUTTE/BLACKFOOT REGION-
225 PM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WINDS ASSOCIATED WITH THE PASSAGE OF A
  COLD FRONT WILL BE IMPACTING THE BUTTE/BLACKFOOT REGION THIS
  AFTERNOON. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE
  WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH
  PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT
  SECURED.

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING 
  WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY 
  EARLY EVENING. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ010-050300-
/O.CON.KMSO.WI.Y.0016.000000T0000Z-120405T0300Z/
EASTERN LEMHI COUNTY-
225 PM MDT WED APR 4 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG SOUTHWEST WINDS ASSOCIATED WITH THE
  PASSAGE OF A COLD FRONT WILL BE IMPACTING EASTERN LEMHI COUNTY
  THIS AFTERNOON. PEAK WINDS WILL OCCUR THIS AFTERNOON AND INTO
  THE EARLY EVENING...BEFORE DECREASING AGAIN BY NIGHTFALL.
  CROSSWINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED.

* WINDS: SOUTHERLY 20 TO 30 MPH GUSTING UP TO 50 MPH.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-050200-
/O.CON.KMSO.LW.Y.0002.000000T0000Z-120405T0200Z/
FLATHEAD/MISSION VALLEYS-
225 PM MDT WED APR 4 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON 
  FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
659 
WWUS75 KMSO 050149
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
749 PM MDT WED APR 4 2012

IDZ010-050300-
/O.CAN.KMSO.WI.Y.0016.000000T0000Z-120405T0300Z/
EASTERN LEMHI COUNTY-
749 PM MDT WED APR 4 2012

...WIND ADVISORY IS CANCELLED...

BREEZY CONDITIONS WILL PERSIST THIS EVENING...BUT REMAIN
BELOW ADVISORY CRITERIA. THUS THE NATIONAL WEATHER SERVICE IN
MISSOULA HAS CANCELLED THE WIND ADVISORY.

$$

MTZ007-050300-
/O.EXP.KMSO.WI.Y.0016.000000T0000Z-120405T0200Z/
BUTTE/BLACKFOOT REGION-
749 PM MDT WED APR 4 2012

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

$$

MTZ003-050300-
/O.EXP.KMSO.LW.Y.0002.000000T0000Z-120405T0200Z/
FLATHEAD/MISSION VALLEYS-
749 PM MDT WED APR 4 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Apr 4, 3:57 AM MDT, 46 minutes earlier.

Area forecast discussion, Apr 4, 3:57 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
357 AM MDT WED APR 4 2012

...GUSTY WINDS ACROSS THE NORTHERN ROCKIES THIS AFTERNOON...

.DISCUSSION...A SIGNIFCANT CHANGE IN THE WEATHER PATTERN WILL
OCCUR TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS
AFTERNOON. MOISTURE ASSOCIATED WITH THE UPPER LOW WILL IMPACT THE
REGION THIS MORNING THROUGH MID AFTERNOON THEN VERY STRONG
PRESSURE GRADIENTS ASSOCIATED WITH THE COLD FRONTAL PASSAGE WILL
OCCUR BY MID AFTERNOON THROUGH EARLY EVENING. TEMPERATURES WILL
COOL SHARP AND QUICK BEHIND THE FRONT.

2 MAJOR IMPACTS ASSOCIATED WITH THIS FRONT:

SNOW IN CENTRAL IDAHO AND THE MOUNTAINS OF NORTHWEST MONTANA...
GRANGEVILLE...WHITEBIRD GRADE...LOOKOUT PASS...LOLO PASS...MARIAS
PASS WITH 2-4 INCHES OF WET SNOW.

STRONG GUSTY SOUTHWEST TO WEST WINDS ESPECIALLY IMPACTING...
MISSOULA AND BITTERROOT VALLEYS...FLATHEAD LAKE...I-90 FROM
GARRISON JUNCTION TO BUTTE...LEMHI COUNTY.

THURSDAY AND FRIDAY...A LARGE UPPER LOW WILL LINGER OVER THE
REGION AND PRODUCE SCATTERED TO WIDESPREAD SHOWERS ESPECIALLY IN
THE AFTERNOONS.

WEEKEND AND EARLY NEXT WEEK...THE TRANSITION FROM COOL AND SHOWERY
TO DRIER AND WARMER THAN NORMAL CONDITIONS WILL OCCUR. A LARGE
UPPER LEVEL RIDGE WILL ENCOMPASS MUCH OF THE NORTHWEST BY SUNDAY
WITH MORE SUNSHINE AND A RETURN TO HIGH TEMPERATURES IN THE UPPER
50S TO MID 60S.

&&

.AVIATION...A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN ROCKIES
THIS AFTERNOON. WIDESPREAD PRECIPITATION AND MOUNTAIN OBSCURATIONS
WILL MOVE INTO CENTRAL IDAHO AND NORTHWEST MONTANA THIS MORNING
THEN ACROSS THE REST OF WEST CENTRAL MONTANA THIS AFTERNOON.
WEST CENTRAL MONTANA AND LEMHI COUNTY WILL EXPERIENCE STRONG
SOUTHERLY WINDS AHEAD OF THE FRONT. WINDS WILL QUICKLY SHIFT TO
THE WEST AT ALL TERMINALS AS THE COLD FRONT PASSES THROUGH THE
REGION BETWEEN 04/1800Z AND 04/2300Z.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 9 AM THIS MORNING TO 3 PM MDT THIS
     AFTERNOON MISSOULA/BITTERROOT VALLEYS.

     LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
     FLATHEAD/MISSION VALLEYS.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
     BUTTE/BLACKFOOT REGION.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR I-90
     LOOKOUT PASS TO HAUGAN.

ID...WINTER WEATHER ADVISORY UNTIL 2 PM PDT THIS AFTERNOON ABOVE 2500
     FEET FOR THE LOWER HELLS CANYON/SALMON RIVER REGION...
     NORTHERN CLEARWATER MOUNTAINS...OROFINO/GRANGEVILLE
     REGION...SOUTHERN CLEARWATER MOUNTAINS.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
     EASTERN LEMHI COUNTY.

&&

SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPN

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:22 AM MDTWind AdvisoryMSODeer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow11 hr
Apr 4, 2:30 PM MDTWinter Storm WatchMSODeer Lodge, Granite, Powell, Silver Bow14 hr

Nearby

Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.